Wildfire, Carson
- When
- April 7, 8:00 AM CST to April 9, 5:00 PM CST
- Where
- Carson forecast zone
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.404, -101.354 (the zone’s center; the record gives no point)
A wildfire seventeen miles northwest of Panhandle burned ten thousand acres. There were no reports of damage to structures or injuries.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire seventeen miles northwest of Panhandle burned ten thousand acres. There were no reports of damage to structures or injuries.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 7, 2:48 AM CST, 5 hours 12 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
348 AM CDT FRI APR 7 2006
.DISCUSSION...
UPPER LOW OVER SOUTHEAST NEBRASKA IS EXPECTED TO DRIFT SOUTHWARD
TODAY AS ANOTHER JET STREAK MOVES AROUND THE BOTTOM SIDE OF THE
TROUGH. THE PANHANDLES ARE GOING TO BE IN THE GENERAL SUBSIDENCE
REGION TO THE WEST AND SOUTHWEST OF THE LOW. HOWEVER...THE JET
DYNAMICS WILL HELP TO DRAW THE WRAP AROUND CLOUDS SOUTHWARD INTO AT
LEAST THE NORTHERN CWA TODAY. SOME RAIN SHOWERS ARE ALSO POSSIBLE
IN THIS WRAP AROUND IN THE NORTHEAST. THE BIG STORY WILL BE THE
WINDS AGAIN. HAVE GONE AHEAD AND ISSUED A HIGH WIND WARNING FOR THE
OKLAHOMA PANHANDLE AND THE FAR NORTHEAST TEXAS PANHANDLE WITH A
WIND ADVISORY ACROSS THE REST OF THE CWA EXCEPT FOR THE SOUTHWEST.
MODELS CONTINUE TO UNDER DO THE SURFACE PRESSURE GRADIENT LIKE
YESTERDAY. TIGHTEST GRADIENT LOOKS TO BE ACROSS THE NORTH TODAY AS
SURFACE HIGH BUILDS SOUTHWARD ALONG THE LEE-SIDE OF THE COLORADO
ROCKIES BEHIND THE COLD FRONT WHICH IS MOVING THROUGH SOUTHEAST
COLORADO AND SOUTHWEST KANSAS EARLY THIS MORNING. ANY VIRGA AROUND
THE REGION WILL ALSO ENHANCE ANY STRONG WINDS AS WELL. WILL GO WITH
A FIRE DANGER STATEMENT TODAY AS RH/S SHOULD REMAIN ABOVE 15
PERCENT. HOWEVER...STILL COULD BE A DANGEROUS FIRE DAY AS THERE ARE
STILL SOME ONGOING FIRES.
UPPER LOW FINALLY MOVES OFF TO THE EAST ON SATURDAY AND WINDS
SHOULD RELAX. AS UPPER LOW MOVES TOWARDS THE EAST COAST...AN UPPER
LEVEL RIDGE WILL BUILD OVER THE PLAINS THROUGH MUCH OF NEXT WEEK.
THE RIDGE ESPECIALLY GETS A BOOST BY LATE NEXT WEEK AHEAD OF
DIGGING UPPER LOW NEAR SOUTHERN CALIFORNIA. WILL HAVE TO WATCH
DRYLINE ACTIVITY NEXT WEEK AS SOUTHWEST FLOW ALOFT MAY BRING SOME
MINOR SHORT WAVES OUR WAY. RIGHT NOW IT APPEARS THAT THE
INSTABILITY WILL NOT BE THERE...SO WILL NOT INSERT POPS NOW.
THANK YOU FOR THE COORDINATION PUB...DDC...OUN AND LUB.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 64 33 65 43 / 0 0 0 0
BEAVER OK 57 30 63 41 / 40 0 0 0
BOISE CITY OK 60 28 63 41 / 20 0 0 0
BORGER TX 62 35 64 48 / 0 0 0 0
BOYS RANCH TX 67 34 69 43 / 0 0 0 0
CANYON TX 68 33 66 42 / 0 0 0 0
CLARENDON TX 70 35 64 42 / 0 0 0 0
DALHART TX 61 31 65 40 / 0 0 0 0
GUYMON OK 60 31 64 40 / 30 0 0 0
HEREFORD TX 69 33 67 43 / 0 0 0 0
LIPSCOMB TX 62 33 61 41 / 30 0 0 0
PAMPA TX 60 34 61 44 / 0 0 0 0
SHAMROCK TX 70 36 64 41 / 0 0 0 0
WELLINGTON TX 73 37 65 42 / 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...HIGH WIND WARNING FROM 10 AM FRIDAY TO 7 PM FRIDAY FOR THE
FOLLOWING ZONES: BEAVER...CIMARRON...AND TEXAS.
TX...WIND ADVISORY FROM 10 AM FRIDAY TO 7 PM FRIDAY FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
DALLAM...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...MOORE...ROBERTS...SHERMAN...AND WHEELER.
HIGH WIND WARNING FROM 10 AM FRIDAY TO 7 PM FRIDAY FOR THE
FOLLOWING ZONES: LIPSCOMB...AND OCHILTREE.
&&
14/15TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CDT FRI APR 7 2006 OKZ001>003-TXZ001>020-071800- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 AM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A HIGH WIND WARNING IS IN EFFECT FROM 10 AM THIS MORNING THROUGH 7 PM CDT THIS EVENING FOR THE OKLAHOMA PANHANDLE AND THE NORTHEAST TEXAS PANHANDLE. A WIND ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING THROUGH 7 PM CDT THIS EVENING FOR THE REST OF THE TEXAS PANHANDLE EXCLUDING THE SOUTHWEST CORNER. A HIGH FIRE DANGER WILL EXIST TODAY DUE TO THE STRONG WINDS AND LOW RELATIVE HUMIDITIES. .DAYS TWO THROUGH SEVEN... A HIGH FIRE DANGER IS EXPECTED AGAIN ON SUNDAY...MONDAY... AND TUESDAY ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES. .SPOTTER INFORMATION STATEMENT... FIREFIGHTERS AND EMERGENCY RESPONDERS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD PREPARE FOR INCREASED FIRE DANGER AGAIN ON SUNDAY...MONDAY...AND TUESDAY. BROST
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503655.